SurvivingInfidelity.com Forum Archives

Return to Forum List

Ringing Ears... Tinnitus

You are not logged in. Login here or register.

jrc1963 posted 1/4/2014 11:26 AM

Does anyone have it?

I've had it since my 20's... but right now it's so loud I can't hardly hear anything but the ringing.

How do you deal with it?

FaithFool posted 1/4/2014 11:57 AM

I've had it for a long time in one ear only. It gets really loud when I'm tired or stressed.

You could just be run down.

Are you taking any meds that could exacerbate it? NSAIDs can.

[This message edited by FaithFool at 11:58 AM, January 4th (Saturday)]

GabyBaby posted 1/4/2014 12:56 PM

My husband has it in both ears (along with hearing loss).
He says it gets louder when he's stressed out. He hasn't found anything yet that helps, unfortunately.

purplejacket4 posted 1/4/2014 13:36 PM

How much aspirin do you take?

I've had this to a degree since high school so I always have a white noise device in low sound environments.

sisoon posted 1/4/2014 13:46 PM

I've had it for years. Mine sounds like the noise insects make on summer nights out in a forest. After hearing it for a long while, I noticed I was hearing the noise in an urban environment through my building's thick brick walls...I realized I had tinnitus.

For me it's related to blood pressure. Recently I ran out of meds and it got louder and then softer when I refilled my 'script.

If it gets too loud, I use self-talk. when that doesn't work, I get out of bed and watch TV or read if I'm not too tired. Hearing aids help me hear over the tinnitus noise.

pj, Does aspirin make it louder or softer? (Always good to hear from you, and I always appreciate your willingness to share your knowledge, even when I don't like your answer. )

[This message edited by sisoon at 1:47 PM, January 4th (Saturday)]

Dreamboat posted 1/4/2014 13:52 PM

I have had this for years and sometimes it drives me batty. It is worse in the evenings and night. Watching movies is a challenge because I need to turn the volume up to hear the dialogue and then the special effects and/or music just blasts so loud.

I have done some research in the internet to see if there are any solutions and basically there are none.

pj, I never take aspirin because I have a bleeding disorder and aspirin makes is worse. Does aspirin help?

jrc1963 posted 1/4/2014 14:45 PM

How much aspirin do you take?

I don't take Aspirin because about 20 years ago a Dr told me that aspirin makes it worse... so I stopped taking aspirin.

I have taken Alieve... I think that's an NSAID... I'm guessing that makes it worse too??

It also seems to get worse when I have a bad headache/migraine.

In fact, now that I think about it, they seem to go hand in hand.

purplejacket4 posted 1/4/2014 15:36 PM

Aspirin makes it much worse. Other NSAIDS don't.

There are two types:

1) an actual sound such as your blood rushing through, people whose ringing improves with their BP meds really did hear something!

2) no actual sound; neurological: this can be from ototoxic drugs (like aspirin), acoustic neuroma (benign tumor), vitamin def, etc.

If it is driving you nuts please go see an ENT. A PCP like me would just send you on to the ENT anyway.

jrc1963 posted 1/4/2014 17:00 PM

Thanks Dr. PJ...

I believe that I fall into category #2...

I will see if I can find an ENT soon.

sisoon posted 1/4/2014 18:43 PM

Aw, pj, you were supposed to tell me how to stop the noise.... ETA: Ooops. I figured out how to stop the noise. I'd rather have the noise than the side effects.

[This message edited by sisoon at 2:02 PM, January 5th (Sunday)]

Return to Forum List

© 2002-2018 SurvivingInfidelity.com ®. All Rights Reserved.